Ask a doctor

Does Exercise Impact the Longevity of Botox and Other Fillers?

I'm a huge fan of Botox and fillers;however,I wonder about the exercise impact.Most say none.I spoke with someone who works for the manufacturer of the most popular "furrow freezer" who said exercise can impact it's longevity.Also, I burned through an out-of-the-box vial (one cheek) of a 12-18 month advertised filler in about 6 months.Im thin but have gained weight not lost.Why conflicting opinions and experiences?is there a point when a lot of filler is lost at once vs. gradual?

Doctor Answers (12)

Exercise is not a known cause for faster resolution of botox or fillers

+2

Exercise is not a known cause for the disappearance of the effects of Botox or fillers. Although there is no scientific studies whose evidence points to the quicker resolution of these products in those that exercise, one does wonder if the increased metabolic rate in pateints that exercise a great deal stimulate the metabolism of the products injected and make them go away more quickly.  Good studies would be difficult to design for such a purpose but would be very interesting.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox-Filler

+2

There is no exact science of course, to know how long either product will last. I have seen that some clients need to be treated sooner than others, and sometimes the type of  filler used can affect the length of time the volume lasts. Always discuss with your injector your expectations and concerns and know that neither of these products work the same for each person. 

Joseph Serota, MD
Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Exercise impact on injectables

+2

I usually ask my patients not to exercise for at least 24 hours following any sort of toxin or filler treatment. I have seen no correlation between exercise regimen and the longevity of injectables.

Peter L. Kopelson, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 1 review

You might also like...

Botox, fillers and exercise

+2

Although there are no published reports on the impact of exercise on Botox and fillers, anecdotally, some physicians have noted that persons who are highly, metabolically active (marathon runners, exercise enthusiasts) may break down fillers such as hyaluronic acid (Juvederm and Restylane) and calcium hydroxlapitite (Radiesse) quicker.  However, there are no formal studies evaluating or refuting/supporting this claim.

Kristel D. Polder, MD
Dallas Dermatologic Surgeon
4.0 out of 5 stars 4 reviews

Botox and fillers

+2

Botox and fillers should not be impacted at all on acitivites at the gym.  If you lose weight, it may affect the result of fillers because you may become more deflated.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Longevity of Botox and injectable fillers and exercise

+2

Althought the longevity of Botox and injectable fillers can vary between individuals there is no definitive evidence that vigourous exercise will significantly shorten the effectiveness of these products..

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 16 reviews

Botox and Exercise

+2

As the panel members discussed, it would be highly unlikely that your excercise regimen is directly affecting the duration of your dermal fillers and Botox treatments.  Although we agree that there is a small percentage of patients that metabolize the product much quicker than the  expected duration, we don't believe the link is exercise in and of itself. 

However, we do instruct patients to not engage in exercise for four hours following their treatment.  This recommendation is based on the potential for diffusion of the product placed.

You may want to consider whether or not technique (dosing and placement) is a factor. Trying a dermal filler that is not a hyaluronic acid may also be beneficial.  Your reference to the claimed longevity of the product used is oftentimes a claim by the manufacturer based upon "touch up" treatments to reach this benchmark.  Also, if your injector didn't use the correct amount of product or tried to use too little over too large of an area, your outcomes will most likely be disappointing.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Excercise and longevity of botox and fillers

+2

We have found that this is up to the individual.  Some folks will break down the product more rapidly than others.  Sometimes it is a biochemical thing.  Sometimes the patient is very animated with the facial muscles.  Sometimes patients who are hypermetabolic will break the Botox and/or filler down faster.  Part of the confusion is the answer is that all these things can influence the breakdown of the product, but what role each plays in the individual is hard to measure.

Jeffrey Roth, MD
Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

Does exercise impact longevity of Botox and fillers?

+1

No, exercise has no impact on how long Botox or soft tissues last.  There's no pysiological connection or link proving any association to substaniate that premise.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Exercise will not affect longevity of Botox

+1

Botox and other products like Dysport work by inactivating the connection between a  nerve and muscle at a microscopic level, and it typically takes  the body about 3-4 months to restore the connection. So the amount of time the effect lasts depends on this healing process, which would not be affected by exercise. Dermal fillers, such as Juvederm and Restylane, work differently because they fill in wrinkles, so when the product dissolves the wrinkle re-appears. Thiss too should not bve affected by exercise but weight loss could change the appearance.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.